How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Doctor (MD)
Category: Health
Satisfied Customers: 64639
Experience:  Practice Director
24257177
Type Your Health Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I have recently stopped taking co-codamol 30/500 mg tablets

Resolved Question:

I have recently stopped taking co-codamol 30/500 mg tablets that I have been on for over a year. I had been taking these daily and usually taking 120/2000 minimum a day. I stopped because I felt chest pains on my left side and was worried I had been taking them too frequently and caused myself damage. This was 3 days ago and I now have classic withdrawl syptoms that I have googled and endured, but the pain in my 'heart' hasn't stopped and I am worried that it isn't a normal withdrawl symptom.
My left side of my chest feels warm and expanded, kind of tight like there isn't enough room. There is a painful burning sensation under my ribcage and my heart seems to be beating fast (most noticebaly at night when resting, as there is nothing to distract me or cause a high heart rate)
Of course this may have been there all along and I may not have noticed due to the cosntant medication. I am 29 yrs old, male, 6feet, slender build, around 168lbs with no known health problems. the medication was for a back injury sustained a while ago.
Should I be overly concerned? I thought it may be trapped wind at first but never know anything like that to last this long
Submitted: 5 years ago.
Category: Health
Expert:  DrRussMD replied 5 years ago.
Hello
It is unlikely to be heart disease.
But you need a baseline EKG
You need to do this also to make sure that there is not a rhythm problem.

This is likely to be GERD...acid reflux..but you have to make sure.
Customer: replied 5 years ago.

Thanks for your advice. I must say that I have no burning sensation in my throat or stomach, and only on the left side of my chest right where i gauge my heart to be. The pain is almost a muscular burning feeling, like a hot poker being pushed into and through my ribcage. This and a 'jumpy' feeling heart beat, more forceful than normal - but then I have read codeine slows your heartrate so this may just be my body not knowing what to do now it's gone.

Due to the withdrawls I am not sure what is a reaction to removing the codeine from my system which is why I have waited 3 days to question it, as it isn't getting better - could this be a withdrawl symptom?

Expert:  DrRussMD replied 5 years ago.
it could.
But you can not be sure.without the test.

Please Click Accept to give answer credit so I am compensated for time and expertise. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.
Future questions? Ask for DrThomas in the question title or see my profile to request me. Save my profile to your browser favorites.

Customer: replied 5 years ago.
Relist: Other.
Seemed scripted at first with bad grammer, then the follow up answer in response to me probing was two sentences muddled together. Not a response I would expect from such an educated person, am sceptical that this isn't a refined 'magic 8 ball' system but will try another expert
Expert:  DrRussMD replied 5 years ago.
Hello
This is not some automated system.

The answer is accurate.
You most likely have a muscular response, or a GI response, as aggravated by withdrawal.

However, given your symptoms, cardiac arrhythmia can not be ruled out, nor can heart pain, not entirely.

So there is some real risk here.

Now..do you still want another opinion? It will be the same for the most part but I will be glad to opt out, which will alert all experts to the post?
Customer: replied 5 years ago.

Thank you for your time. I didnt mean to offend and will happily credit you for your answer - am just worried and wanted reassurance as no-one knows i've been taking the medication for so long and so heavily.

If this was likely to be normal I dont want to worry my fiance and family by confessing to my problem, which is why i wanted to be sure i had a human response to judge whether I needed to come clean with them or just ride out the withdrawls and claim to have flu

Expert:  DrRussMD replied 5 years ago.
OK
First of all, I had opted out and no experts jumped in with anything to add.

Secondly, not wanting to come clean with your fiancee and family is a sign of addiction, not of prudence.

Lying about it or covering it up simply opens the way to relapse.

However, it does not have to be them that are burdened to help you..it can be a physician..as long as someone knows who you trust and who you can report to about your progress.

And that includes 12 step groups as well.

This should not be difficult to overcome, and there is no stigma to getting clean.
good luck
DrRussMD and other Health Specialists are ready to help you